From San Diego, California, USA:
I have had several episodes of what I think is low blood sugar. They have always happened under the following conditions: I've been dieting for a few days, about 1200 calories a day, reducing, but not eliminating, carbohydrates. Then, I exercise, walking or swimming. After about a half hour of exercise, the symptoms start. They are pretty severe and include shaking, sweating, extreme hunger, anxiety, weakness, and feeling like I might pass out. Each time, I have immediately eaten some carbohydrates and protein, for example, a glass of orange juice and a piece of cold chicken. Eating resolves the worst symptoms, but I feel tired the rest of the day. This has happened about four times.
I've been able to prevent the worst episodes by eating frequently and making sure I eat shortly before I exercise. But, I still have milder episodes of shaking, sweating, and feeling odd if I go too long without eating. I have to eat something right before I go to bed, but, even then, I sometimes wake up at night feeling hungry and a bit anxious. Since this has been going on, I feel fatigued much of the time. Do you have any idea what this might be, or what should be investigated?
The symptoms sound like reactive hypoglycemia. Small, frequent feedings throughout the day are the treatment. You need to discuss these symptoms with your physician to make sure any other conditions need to be ruled out.
Original posting 14 Nov 2005
Posted to Diagnosis and Symptoms
Last Updated: Tuesday April 06, 2010 15:10:04
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2017. Comments and Feedback.